Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Fat deposits in abdomen, stomach area. Frequent exercise, low fat diet. Side effect of antiretroviral HIV medications. Treatment?

Despite frequent exercise and a highly nutritious, refined sugar-free and low-fat diet , I continue to have areas of fat deposits in my abdomen and stomach area only. I feel this is a side effect of my antiretroviral HIV medications , as I have read and researched. Are there any therapies or treatments to abate or address lipodystrophy in individuals such as myself on these drugs?
Asked On : Sun, 1 Jul 2012
Answers:  1 Views:  92
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
You are absolutely right in saying that because HAART, the anti-HIV regimens have a host of side effects on lipid metabolism- handling the fats in the body, cause abnormal fat deposition and cause dyslipidemias.
You are doing exercises that is a good step but quality and regularity matters.
I would suggest to have a jogging of 3-5 km in the mornings daily and a gym work out for about half an hour thrice a week in the evenings, to mobilise the fat and smoothen it's distribution and to burn it for body's energy requirements.
Try to cut down fat intake in the diet particularly saturated fats and the fat in fried foods.
Wish you a great health.
Answered: Sun, 1 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor